Massachusetts, 2015

Damaging Winds in Massachusetts, May 27, 2015

May 27, 2015 · NWS ALY · 4 events in 1 county or zone

With high pressure situated just off the eastern seaboard, a southerly flow allowed for a very warm and humid air mass to move into western Massachusetts. Temperatures reached well into the 80s F with dewpoint temperatures into the 60s F as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

With high pressure situated just off the eastern seaboard, a southerly flow allowed for a very warm and humid air mass to move into western Massachusetts. Temperatures reached well into the 80s F with dewpoint temperatures into the 60s F as well. An approaching upper level disturbance, aided by a surface pre-frontal trough, allowed thunderstorms to develop in the late afternoon hours. Although instability was limited due to areas of cloud cover in place, thunderstorms were able to organize into lines. As a result, some of these thunderstorms became severe, producing damaging winds.

As the upper level disturbance and surface trough moved away, the threat for thunderstorms ended by the early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 27, 4:27 PM EST, 13 minutes earlier.

Area forecast discussion, May 27, 4:27 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED MAY 27 2015

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF
OVERNIGHT...LEAVING WARM AND HUMID CONDITIONS IN PLACE. A COLD FRONT
WILL MOVE THROUGH THE REGION ON THURSDAY WITH MORE SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS...MAINLY THROUGH EARLY AFTERNOON. HIGH
PRESSURE WILL THEN BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT
INTO FRIDAY WITH LESS HUMID CONDITIONS. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTHWEST LATE SATURDAY WITH MORE SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 5 PM EDT...SEVERE THUNDERSTORM WATCH 227 REMAINS IN EFFECT
FOR ALL AREAS WITH THE EXCEPTION OF
HERKIMER...HAMILTON...WARREN...FULTON...MONTGOMERY AND SARATOGA
COUNTIES...WHERE THE WATCH HAS BEEN CANCELLED.

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM SW VT INTO MUCH
OF THE HUDSON RIVER VALLEY FROM WASHINGTON/SARATOGA COUNTIES SOUTH
TO THE ULSTER/DUTCHESS CO LINE. AREAS S AND E OF THIS LINE...SB
CAPES REMAIN ABOVE 1000 J/KG...WITH SOME POCKETS OF 1500 J/KG.
SO CAN NOT RULE OUT ISOLATED DAMAGING WIND GUSTS IN THESE AREAS.
FARTHER N AND W...WHERE THUNDERSTORMS OCCURRED EARLIER...THE AIR
MASS HAS BEEN WORKED OVER ENOUGH...AND THE SEVERE THREAT HAS
ENDED.

THIS LINE SHOULD CONTINUE MOVING E/SE...ENTERING BENNINGTON AND
BERKSHIRE COS THROUGH 7 PM...AS WELL AS ACROSS THE MID HUDSON
VALLEY. THIS LINE SHOULD REACH NW LITCHFIELD CO AS WELL BETWEEN 6
AND 7 PM.

AFTER THIS LINE MOVES THROUGH...STILL CAN NOT RULE OUT ISOLATED
THUNDERSTORMS REDEVELOPING ACROSS PORTIONS OF THE UPPER HUDSON
VALLEY/WESTERN ADIRONDACKS AND SOUTHERN VT SHORTLY AFTER SUNSET AS
MID LEVEL COOLING AND HEIGHT FALLS SPREAD ACROSS THE REGION.
HOWEVER...IT APPEARS THAT ANY RENEWED ACTIVITY SHOULD THEN
DIMINISH LATER THIS EVENING.

THE MAIN COLD FRONT...AND UPPER LEVEL TROUGH REMAINS WELL WEST OF
THE REGION ACROSS THE GREAT LAKES. THIS MAY ALLOW ADDITIONAL
SHOWERS AND THUNDERSTORMS TO APPROACH THE WESTERN ADIRONDACKS
TOWARD DAYBREAK.

OTHERWISE...SOME PATCHY FOG/LOW CLOUDS COULD DEVELOP LATER TONIGHT
GIVEN THE VERY MOIST LOW LEVELS FROM THE RAIN COOLED AIR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY...THE AFOREMENTIONED COLD FRONT AND UPPER LEVEL DYNAMICS
WILL PASS ACROSS THE REGION DURING THE LATE MORNING INTO THE
EARLY/MID AFTERNOON HOURS. THE MID LEVELS WILL BE A BIT COOLER
TOMORROW...AND STILL WITH FAIRLY STRONG WINDS ALOFT. HOWEVER...THE
LOW AND MID LEVELS WILL BE DRIER THAN TODAY. AT THIS TIME...HAVE
INCLUDED MENTION OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
FOR LATE MORNING THROUGH MID AFTERNOON...WITH THE BEST CHANCE FOR
AREAS MAINLY E OF THE HUDSON RIVER. IN THESE EASTERN AREAS...HAVE
INCLUDED MENTION OF GUSTY WINDS/SMALL HAIL. CAN NOT RULE OUT AN
ISOLATED MARGINALLY SEVERE CELL IN THE AFTERNOON...ESP FOR
ISOLATED DAMAGING WIND GUSTS. OTHERWISE...DEEP MIXING IN THE WAKE
OF THE FRONT SHOULD ALLOW FOR GUSTY WEST/NORTHWEST WINDS TO
DEVELOP BY LATE AFTERNOON. SOME GUSTS COULD REACH UP TO 35 MPH. MAX
TEMPS SHOULD REACH THE LOWER/MID 80S IN VALLEYS AND MID/UPPER 70S
ACROSS HIGHER ELEVATIONS.

THU NT-FRI NT...HIGH PRESSURE BUILDS IN...PROVIDING MAINLY CLEAR
SKIES. MID LEVEL HEIGHTS WILL BE RATHER HIGH...SO STILL EXPECT
WARM TEMPS ON FRI...REACHING THE MID TO UPPER 80S IN LOWER
ELEVATIONS...AND UPPER 70S TO LOWER 80S ACROSS HIGHER TERRAIN. THU
NT/FRI AM WILL BE COOLER...MAINLY IN THE LOWER/MID 50S. FRI NT/SAT
AM WILL BE MILDER...WITH MAINLY 50S TO LOWER 60S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SAT-SUN...A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE IN
THE DAT SAT...AND PASS THROUGH SAT NT/EARLY SUN. THERE ARE SOME
INDICATIONS THAT A WAVE DEVELOPS ALONG THIS BOUNDARY...AS SOME
UPPER LEVEL ENERGY FROM THE CENTRAL/SOUTHERN PLAINS POSSIBLY GETS
CAUGHT AHEAD OF THE MAIN UPPER LEVEL TROUGH. SO...EXPECT
SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN ADIRONDACKS BY
MID TO LATE MORNING...THEN SPREAD S AND E FOR MOST AREAS N AND W
OF THE CAPITAL REGION BY MID AFTERNOON...THEN POSSIBLY INTO
WESTERN MA/NW CT BY SUNSET. DEPENDING ON INSTABILITY...SOME SEVERE
THUNDERSTORMS COULD OCCUR. SHOWERS SHOULD LINGER INTO SAT NT AND
SUN AM...ESP FOR AREAS S AND E OF THE CAPITAL REGION. TEMPS ON SAT
SHOULD REACH 85-90 IN VALLEYS...AND MID 70S TO LOWER 80S ACROSS
HIGHER ELEVATIONS. SAT NT/SUN AM MINS SHOULD FALL INTO THE 50S FOR
MOST AREAS. COOLER ON SUN...WITH MAXES MAINLY IN THE 60S TO LOWER
70S.

SUN NT-WED...SHOWERS MAY LINGER ACROSS SOUTHERN AREAS FOR SUN NT-
MON...DEPENDING IF THE FRONT SLOWS DOWN. OTHERWISE...FAIR AND LESS
HUMID OTHER AREAS...BEFORE HUMIDITY INCREASES AGAIN BY WED. TEMPS
WILL BE AT OR A BIT BELOW SEASONABLE LEVELS.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT
EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS
AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES
AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY
BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN...
THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE
THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS
SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND
THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR
VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT
ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL
AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES
THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND
KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES.

SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS
AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO
SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST
BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN...
AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z
THURSDAY.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...TSRA.
SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
...WIND GUSTS OF 25-30 MPH EXPECTED THU AFTERNOON...

SHOWERS AND THUNDERSTORMS THIS EVENING WILL TAPER OFF. ANOTHER
ROUND OF ISOLATED TO SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS
WILL BE POSSIBLE THURSDAY AS A COLD FRONT MOVES THROUGH. DRY
CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT.

RH VALUES WILL RECOVER TO 90-100 PERCENT TONIGHT. IN THE WAKE OF
THE FRONT...THE RH WILL FALL INTO THE 35-50 PERCENT RANGE FOR THU
AFTERNOON.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR LATE
SAT INTO SUN.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS HAVE BROUGHT LOCALIZED RAINFALL AMTS OF
BETWEEN 1 AND 2 INCHES TO PORTIONS OF THE REGION TODAY.
HOWEVER...MOST AREAS GENERALLY RECEIVED ONE TENTH...TO ONE THIRD
OF AN INCH.

ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
THROUGH THU AFTERNOON AS A COLD FRONT MOVES THROUGH. ADDITIONAL
RAINFALL AMTS OF UP TO ONE QUARTER OF AN INCH COULD OCCUR.

GENERALLY DRY CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR LATE SAT
INTO SAT NT WITH ANOTHER COLD FRONT. LOCALLY HEAVY DOWNPOURS WILL
BE POSSIBLE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/WASULA
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...NAS
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, May 27, 4:36 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT WED MAY 27 2015

CTZ001-013-MAZ001-025-NYZ043-047>049-051>054-058>061-063>066-084-
VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
536 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND THE GREATER CAPITAL
REGION...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON
VALLEY...AND TACONICS OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30
TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE
THUNDERSTORM WATCH 227 AT THIS TIME.

NYZ032-033-038>042-050-082-083-281100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-
536 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...WESTERN MOHAWK VALLEY...AND THE LAKE GEORGE SARATOGA
REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30
TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 3:47 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT WED MAY 27 2015

NYZ053-054-272115-
EASTERN RENSSELAER-WESTERN RENSSELAER-
447 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RENSSELAER COUNTY...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST SAND LAKE...OR
NEAR TROY...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CENTER BRUNSWICK AROUND 450 PM EDT.
  GRAFTON AND BERLIN AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYNERSVILLE...DENAULT
CORNERS...SYCAWAY...STILLHAM...EAST GRAFTON...QUACKENKILL...
PETERSBURG...BRUNSWICK...CROPSEYVILLE AND SNYDERS CORNER.

THIS INCLUDES INTERSTATE 787 NEAR MILE MARKER 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4255 7361 4267 7372 4270 7370 4272 7370
      4291 7342 4267 7330
TIME...MOT...LOC 2047Z 237DEG 36KT 4267 7361

JPV/SND
Local storm report, May 27, 3:54 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 ENE MALTAVILLE        42.96N  73.74W
05/27/2015                   SARATOGA           NY   NWS EMPLOYEE

            MULTIPLE TREES DOWN ON COLD SPRING RD. HIGH TENSION
            LINE DOWN.

&&

EVENT NUMBER ALY1500057

KSL
Special weather statement, May 27, 4:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT WED MAY 27 2015

MAZ001-NYZ054-VTZ013>015-272200-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-BENNINGTON-WESTERN
WINDHAM-EASTERN WINDHAM-
506 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...EASTERN
RENSSELAER...SOUTHERN BENNINGTON AND WINDHAM COUNTIES...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER BERLIN...OR 12 MILES
SOUTH OF HOOSICK FALLS...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...BRATTLEBORO...HOOSICK FALLS...TOWNSHEND...
STRATTON...MONROE...ADAMS...WILLIAMSTOWN...HINSDALE...CHESTERFIELD...
POWNAL...PUTNEY...GRAFTON...BERLIN...WILMINGTON...WESTMORELAND...
COLRAIN...STAMFORD AND READSBORO.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4308 7244 4305 7247 4300 7244 4295 7253
      4292 7252 4288 7255 4281 7254 4279 7252
      4273 7272 4274 7302 4270 7302 4270 7295
      4267 7300 4266 7298 4255 7337 4281 7349
      4287 7347 4323 7244 4315 7246
TIME...MOT...LOC 2106Z 244DEG 37KT 4272 7335

NAS
Local storm report, May 27, 4:11 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      CLIFTON PARK            42.85N  73.81W
05/27/2015                   SARATOGA           NY   TRAINED SPOTTER

            WATER FLOWED INTO BUSINESS ON BARNEY RD

&&

EVENT NUMBER ALY1500058

HELLER
Local storm report, May 27, 4:12 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      1 ENE FLAGLER CORNERS   42.86N  73.77W
05/27/2015                   SARATOGA           NY   TRAINED SPOTTER

            INTERSECTION OF ROUTE 9 AND CROSSING BLVD CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER ALY1500059

HELLER
Local storm report, May 27, 4:26 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     VALATIE                 42.41N  73.68W
05/27/2015                   COLUMBIA           NY   FIRE DEPT/RESCUE

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1500060

HELLER

The radar

The Albany radar (KENX), 69 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
May 27, 4:40 PM EST
Where
Berkshire County, 2.19 mi WSW of South Egremont
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.158, -73.460

A tree and wires were reported down 2 miles west of South Egremont due to thunderstorm winds.

Thunderstorm Wind, Berkshire

When
May 27, 4:45 PM EST
Where
Berkshire County, 0.63 mi SSE of Great Barrington
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.192, -73.364

Trees and wires were reported down in Great Barrington due to thunderstorm winds.

Thunderstorm Wind, Berkshire

When
May 27, 4:50 PM EST
Where
Berkshire County, 0.6 mi W of Pittsfield
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.451, -73.262

Trees were reported down in Pittsfield due to thunderstorm winds.

Thunderstorm Wind, Berkshire

When
May 27, 4:55 PM EST
Where
Berkshire County, 0.37 mi E of Monterey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.179, -73.213

Trees and wires were reported down in Monterey due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571488, 571491, 571489, 571490.